# SDR CA031021004

- Difficulty date: October 10, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 7,768 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE THE LT ENGINE LOST POWER FOR APPROXIMATELY 5 MINUTES, THEN RESTARTED. THE ONLY INDICATION WAS A LOSS OF M.P. TO 20' AND A YAW TO THE LEFT. THE LT PROP WAS FEATHERED BUT CONTINUED TO ROTATE SO THE PILOT FELT THE ENGINE WAS STILL RUNNING AND UNFEATHERED THE PROP AT WHICH TIME SHORTLY AFTER THE ENGINE REGAINED POWER.  IN THE PROCESS OF TROUBLESHOOTING, THE FUEL WAS SELECTED TO INBOARDS FROM OUTBOARDS.  A COMPLETE INSPECTION OF THE TURBO CHARGER, INDUCTION SYSTEM AND FUEL DELIVERY SYSTEM WAS CARRIED OUT ALONG WITH SAMPLES OF FUEL FROM THE TANKS AND NO PROBLEM COULD BE FOUND. THE AIRCRAFT WAS TEST FLOWN FOR 30 MIN WITH NO FURTHER PROBLEMS.
